PL EN


2009 | 56 | 1 | 147-168
Article title

MARKOV SWITCHING SV PROCESSES IN MODELLING VOLATILITY OF FINANCIAL TIME SERIES

Title variants
Languages of publication
EN
Abstracts
EN
This paper presents a Markov Switching Stochastic Volatility model (MSSV) as a specification of potential use in financial econometrics. The model may be viewed as a specific generalization of a well-known SV construction, that allows the parameters of the conditional volatility equation to switch between a predetermined number of states (regimes). The switching mechanism is driven by a homogenous discrete Markov chain. Without significant loss of generality the author restricts his analysis to two regimes only. Then he concentrates on the estimation procedure of a MSSV model, based on the Quasi-Maximum Likelihood approach presented by Smith in [18]. In order to calculate the quasi-log-likelihood function he considers a linear state-space representation of the MSSV model and employs a combination of the Kalman filter and Hamilton's filter procedures. Finally, four MSSV models and a standard SV model are estimated and compared in terms of goodness of fit to the 1-month WIBOR interest rates.
Year
Volume
56
Issue
1
Pages
147-168
Physical description
Document type
ARTICLE
Contributors
  • Lukasz Kwiatkowski, Uniwersytet Ekonomiczny w Krakowie, Katedra Ekonometrii, ul. Rakowicka 27, 31-510 Kraków, Poland
References
Document Type
Publication order reference
Identifiers
CEJSH db identifier
09PLAAAA070122
YADDA identifier
bwmeta1.element.bb97d4f6-0a7a-3fa4-8950-831aa3b597f7
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.